MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-EX-125MIC145
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 10/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Return of the device for analysis is anticipated.If the device is received for analysis, a supplemental report will be submitted when the device analysis is completed.Csi id: (b)(4).
 
Event or Problem Description
The diamondback peripheral orbital atherectomy device exchangeable series (oad) became stuck in the pedal loop following several successful treatments.The driveshaft was cut, and a snare was unsuccessful in removing the oad.The patient was sent to surgery.During the surgery, a perforation was identified, and it appeared the oad had become wrapped in vascular tissue.The patient was stable following the procedure.
 
Additional Manufacturer Narrative
H6 investigation findings: 4247 - suggested code is biological material present on device h6 conclusion code: 19 - based on the information reported to csi, the vessel was 1 to 1.5mm.Operation of the device in a vessel that is too small for the crown size could have contributed to the reported events.The diamondback 360® peripheral orbital atherectomy system exchangeable series instructions for use manual warns, "do not use the device in a vessel that is too small for the crown.The reference vessel diameter at the treatment area must be at least 2.00 mm in diameter for the 1.25mm micro crown." device analysis conclusion: sections of the cut driveshaft of the oad were received at csi for analysis.The oad handle was not returned.The driveshaft appeared stretched; the stretching was likely from removal attempts during the procedure.There was a significant amount of adhered biological material observed on the driveshaft crown and tip bushing.Examination in the area of adhered material revealed some deformation on the proximal edge of the crown.It could not be determined if the deformation contributed to the material accumulation or when the deformation occurred.The morphology and exact root cause of the accumulation is unknown.Scanning electron microscopy analysis of the driveshaft sections confirmed a deformation area on the proximal edge of the crown.The exact cause of the deformation could not be determined.At the conclusion of the device analysis investigation, the reported perforation event could not be confirmed through analysis.Based on the condition of the returned driveshaft segments, the report that the device became stuck and required surgical removal was confirmed.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(4).

Brand Name
DIAMONDBACK PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
MDR Report Key10852598
Report Number3004742232-2020-00364
Device Sequence Number3189243
Product Code MCW
UDI-Device Identifier10852528005817
UDI-Public(01)10852528005817(17)220731(10)335306
Combination Product (Y/N)Y
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberDBP-EX-125MIC145
Device Catalogue Number7-10030-01
Device Lot Number335306
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2020
Supplement Date Received by Manufacturer12/18/2020
Initial Report FDA Received Date11/17/2020
Supplement Report FDA Received Date12/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient Weight159